Hail, Putnam
- When
- February 21, 6:37 PM EST
- Where
- Putnam County, Welaka
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.483, -81.667
Fire chief reported quarter sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 21, 2:30 PM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EST FRI FEB 21 2003 WARM FRONT NOW LIFTING NORTH ACROSS GNV-FLAGLER COUNTY AREA WITH ISOLATED SHOWERS NOW FORMING OVER MARION COUNTY. LAPS ANALYSIS SHOWS AIRMASS CONTINUES TO DESTABILIZE WITH LIS IN -1 TO -3 RANGE OVER NE FL AT 18Z. STRONG TO SEVERE WEATHER STILL ON TRACK SATURDAY FOR FORECAST AREA FROM LATE MORNING OVER SUWANNEE RIVER VALLEY UNTIL LATE AFTERNOON FOR E COAST. STRONG UPPER JET COMING OUT OF TEXAS WILL TURN NE ACROSS FL PANHANDLE SATURDAY MORNING. BEST DYANMICS AND HELICITY LIFT NORTH OF AREA BUT WITH STRONG WIND FIELDS...RRQ OF UPPER JET...AND GOOD INSTABILITY OVER AREA WOULD EXPECT STRAIGHT LINE WINDS WITH SQUALL LINE AND A 1-2 INCH AVERAGE RAIN OVER AREA. COMPARING MODELS...PREFER SLIGHTLY FASTER AVN MOVEMENT OF SQUALL LINE. COLD FRONT SWINGS THROUGH SATURDAY NIGHT CONTINUING THE CHANCE OF RAIN WITH POSSIBLY EMBEDDED THUNDERSTORMS INTO THE EVENING HOURS. SLIGHTLY COOLER AND DRIER WEATHER WILL BEGIN SUNDAY WITH A REINFORCING COLD FRONT MONDAY NIGHT WHICH SHOULD MOVE THROUGH DRY. MARINE...WL HOIST SCA FOR OFSHR WTRS...AS SSE WINDS CONT TO SLOWLY INCR TO 20 KTS OFSHR AND 15-20 KTS NEARSHORE. MAIN EVENT STILL ON TAP FOR SAT/SAT NGT WITH NR GALE FORCE WINDS EXPECTED. ONLY THING HOLDING THEM BACK IS COOL OCEAN TEMPS IN THE 50S/60S...WL POST A SOLID 30 KTS OVER THE OFSHR WTRS...AND STRONGLY WORD HIGHER WINDS IN ANY TSTM ACTIVITY. LTST 12Z RUN HAS NELY SURGE ON TUE NGT/WED MUCH WEAKER THAN PREV THOUGHT AND WILL KEEP WIND SPEEDS LESS THAN 20 KTS...AND QUICKLY VEERING TO THE SE BY WED NGT AHEAD OF APPCHG SYSTEM. FIRE WX...NO RH CONCERNS FOR SAT...BUT WARM SFC TEMPS AND A VERY STRONG LLJ AHEAD OF THE SQUALL LINE WILL LIKELY PUSH DISPERSION INDICES ABOVE 75...SO A FIRE WEATHER WATCH WILL LIKELY BE NEEDED. FOR SUN...NLY WINDS SHUD REMAIN BELOW 15 MPH...WHILE RH LEVELS FALL INTO THE 30S...MARGINAL 4 HR DURATION EVENT EXPECTED AT THIS TIME. FCSTID = 4 AMG 62 74 47 68 / 50 100 20 0 SSI 60 73 51 64 / 30 80 50 0 JAX 64 77 53 67 / 30 80 50 0 SGJ 65 76 55 64 / 30 80 60 0 GNV 65 77 53 70 / 30 80 40 0 OCF 66 78 55 70 / 30 80 40 0 .JAX... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH 20NM-60NM. GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20NM-60NM. ZIBURA/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1057 AM EST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF LOW CLOUDS AND FOG WILL CONTINUE TO DISSIPATE THROUGH EARLY AFTERNOON. SCATTERED SHOWERS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND AFTERNOON TEMPERATURES IN THE 70S AND LOWER 80S...MAY BE ENOUGH TO TRIGGER A FEW THUNDERSTORMS...ALTHOUGH THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... A STRONG FRONTAL SYSTEM WITH A POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO MOVE ACROSS THE REGION ON SATURDAY. GREATEST RISKS FROM THIS SYSTEM ARE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ON SATURDAY...MAY BRING RIVER SYSTEMS IN THE FORECAST AREA CLOSE TO FLOOD STAGE EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE REQUIRED ON SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/HESS
The Jacksonville radar (KJAX), 111 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 hail. Local standard time, as filed.
Fire chief reported quarter sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339846.